Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 290, NWS Jackson, MS

May 30, 2012Issaquena County, Sharkey County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2012, 3:55 PM CDT for Issaquena County, Sharkey County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2012, 3:55 PM CDT (20:55 UTC)
Expired
May 30, 2012, 4:45 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS54 KJAN 302055
SVRJAN
LAC035-065-MSC055-125-149-302145-
/O.NEW.KJAN.SV.W.0290.120530T2055Z-120530T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SOUTHWESTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTH CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAGLE BEND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONWARD BY 415 PM CDT...
  VALLEY PARK BY 420 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3280 9085 3258 9070 3247 9105 3264 9116
TIME...MOT...LOC 2056Z 245DEG 15KT 3259 9097

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:20 PM CDT, 35 minutes earlier.

Area forecast discussion, May 30, 3:20 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAY 30 2012

...SEVERE STORMS POSSIBLE THIS AFTERNOON WITH AN ADDITIONAL RISK
LATER ON THURSDAY INTO THURSDAY NIGHT...

.SHORT TERM...THE PRIMARY CONCERNS WILL BE THE POTENTIAL FOR SEVERE
WEATHER THROUGH EARLY THIS EVENING...THEN ANOTHER ROUND OF SEVERE
WEATHER WITH THE SLOW FRONTAL PASSAGE FOR THURSDAY INTO THURSDAY
NIGHT. THIS FOLLOWED BY TEMPS AND POPS.

.LATEST SATELLITE IMAGERY SHOWED THAT THE COMBINATION OF AN OLD
OUTFLOW BOUNDARY AND MCV COMBINED OVER NW MS WITH A SHORT WAVE HELP TO
TRIGGER SCATTERED STRONG TO SEVERE STORMS IN THE NORTHWEST DELTA
REGION FOR THIS AFTERNOON. ALSO A WEAK SURFACE BOUNDARY WAS NOTED
ACROSS THE NORTHWEST DELTA REGION.

FOR TONIGHT...THE STORMS SHOULD WEAKEN BY SUNSET...BUT THERE WILL
STILL BE SOME SMALL CHANCES OF CONVECTION OVERNIGHT AS WEAK SHORT
WAVES CROSS THE REGION. IT WILL BE A HUMID NIGHT WITH LOWS
FROM THE MIDDLE 60S TO AROUND 70.

FOR THURSDAY AND THURSDAY NIGHT...MODELS CONTINUE TO BE IN AGREEMENT
OF THE SEVERE PARAMETERS WHICH STILL LOOK PRETTY GOOD FOR EVOLUTION
OF STORMS WITH THE STRONG LATE SEASON FRONT AND POTENT UPPER SYSTEM.
CONDITIONS WILL EXIST FOR MORE STORMS DUE TO INCREASING MOISTURE AND
STRONG LIFT. INCREASING WIND FIELDS WILL ALSO ADD TO THE SEVERE
WEATHER POSSIBILITIES. AT THIS POINT...THURSDAY AFTERNOON AND EVENING
SEEM TO BE THE MAIN TIME FOR THE MOST ROBUST STORMS AND GREATEST
COVERAGE OF STORMS. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY
RISK. HOWEVER...WIND SHEAR WILL INCREASE THU NGT AND THERE COULD BE
A PERIOD WHERE A TORNADO OR TWO MAY BE POSSIBLE. THE HIRES MODELS
SHOWS SOME DECENT CONVECTION THROUGH THE PERIOD WITH LOCALLY HEAVY
RAINFALL POSSIBLE...ESP OVER AREAS THAT STORMS REPEATEDLY CROSS
OVER. THE COLD FRONT WILL SWEEP THROUGH THE REGION BY EARLY FRIDAY.
HIGHS FOR THURSDAY WILL BE 87 TO 91 WITH LOWS FROM 60 TO 67.

FOR FRIDAY AND FRIDAY NIGHT...ISOLATED SHOWERS WILL END IN THE SOUTH
BEFORE MOVING OUT BY FRIDAY AFTERNOON. COOLER HIGH PRESSURE WILL
BUILD ACROSS THE REGION FROM THE NORTHWEST. HIGHS WILL BE FROM THE
MIDDLE 70S NORTH TO THE MIDDLE 80S SOUTH...WHICH WILL RUN UP TO TEN
DEGREES BELOW NORMAL. LOWS FOR FRIDAY NIGHT WILL BE FROM THE LOWER
50S TO AROUND 60...WHICH WILL BE UP TO AROUND 10 TO 15 DEGREES BELOW
NORMAL...BUT NOT APPROACHING ANY RECORD LOWS.

AS FOR AS TEMPS AND POPS ARE CONCERN WENT CLOSE TO A BLEND OF MAV
AND GMOS GUIDANCE./17/

./PREVIOUS DISCUSSION...LONG TERM... (SATURDAY THROUGH WEDNESDAY)
THE LONG TERM PORTION OF THE FORECAST WILL FEATURE A BRIEF BREAK
FROM ABOVE NORMAL TEMPS SATURDAY...FOLLOWED BY MODERATING CONDITIONS
FOR THE LATE WEEKEND INTO EARLY NEXT WEEK.

LATEST GUIDANCE HAS SPED UP THE TIMING OF THE COLD FRONT...WITH THE
BOUNDARY PUSHING EAST OF THE CWA BY DAYBREAK FRIDAY AND LINGERING
SHOWER ACTIVITY MOVING OUT OF THE AREA BEFORE NOON. THE ASSOCIATED
UPPER TROUGH WILL SHIFT EASTWARD AND SET UP SHOP OVER THE ATLANTIC
SEABOARD OVER THE WEEKEND AND INTO NEXT WEEK...WITH UPPER RIDGING
BUILDING OVER THE GREAT PLAINS. THIS WILL PLACE THE AREA IN
NORTHWEST FLOW ALOFT. UNFORTUNATELY...OR FORTUNATELY DEPENDING UPON
ONES PERSPECTIVE...THE SURFACE HIGH PRESSURE AXIS WILL HAVE ALREADY
SHIFTED EAST THE REGION BY LATE SATURDAY. THUS THE RESPITE FROM
SUMMERLIKE TEMPERATURES WILL BE RATHER BRIEF AS RETURN FLOW
COMMENCES LATE SATURDAY/SUNDAY.

THE HIGH CENTER WILL REMAIN SITUATED OVER THE EASTERN GULF THROUGH
NEXT WEEK...WITH PWATS RETURNING TO AROUND 1.5 INCHES AS EARLY AS
SUNDAY. AS UPPER DISTURBANCES TRAVERSE THE REGION IN NORTHWESTERLY
FLOW...ISOLATED CONVECTION WILL BE POSSIBLE ALONG THE PERIPHERY OF
THE SURFACE RIDGE. 00Z GUIDANCE INDICATES ISOLATED RAIN CHANCES WILL
INITIALLY BE CONFINED TO NORTHERN SECTIONS OF THE CWA...WITH BETTER
CHANCES ACROSS THE REMAINDER OF THE AREA BY WEDNESDAY. MEANWHILE
DAYTIME HIGH TEMPS IN THE LOW TO MID 90S WILL MAKE A RETURN.

WITH RESPECT TO FORECAST DETAILS...TEMPERED MEX POPS AND TENDED
TOWARD ECMWF FOR LATE THIS WEEKEND AND EARLY NEXT WEEK. GIVEN THE
INFLUENCE OF NWLY FLOW ALOFT...MORE THAN ONE ROUND OF PRECIPITATION
WILL BE POSSIBLE IN THIS TIME PERIOD...BUT NOT PARTICULARLY
CONFIDENT IN GOING AS HIGH AS THE GFS IS FOR EACH PERIOD AS IT IS
DIFFICULT TO PIN DOWN A FAVORED TIME FRAME THIS FAR OUT.
OTHERWISE...NO SIGNIFICANT ADJUSTMENTS WERE MADE TO MEX TEMPS DURING
THE PERIOD. /DL/

&&

.AVIATION...CONVECTION EXPECTED TO TAPER OFF BY EARLY THIS EVENING
WITH SOME SMALL CHANCES OF ISOLATED CONVECTION OVERNIGHT. STORMS
COULD BRING GUSTY WINDS AND HAIL ALONG WITH MVFR TO IFR VIS
RESTRICTIONS. AFTER STORMS PASS(LIKELY AFTER 00-02Z)...VFR
CONDITIONS EXPECTED TO PREVAIL FOR NEARLY ALL OF THE NIGHT PERIOD.
ANOTHER ROUND OF SEVERE CONVECTION WITH IFR/MVFR CONDITIONS WILL BE
POSSIBLE FOR THURSDAY INTO THURSDAY NIGHT WITH THE PASSAGE OF THE
COLD FRONT./17/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  89  66  81 /  32  40  73  12
MERIDIAN      68  91  65  83 /  27  26  69  17
VICKSBURG     69  88  65  81 /  33  45  71   9
HATTIESBURG   71  91  67  87 /  21  24  49  27
NATCHEZ       71  86  64  80 /  23  36  65  15
GREENVILLE    70  88  61  77 /  43  61  68   6
GREENWOOD     68  88  61  77 /  40  57  73   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/CME/
Hazardous weather outlook, May 30, 2:26 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT WED MAY 30 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
226 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT THROUGH THURSDAY NIGHT

SEVERE STORMS WILL BE POSSIBLE TODAY AS A DISTURBANCE MOVING OUT OF
SOUTHERN ARKANSAS COMBINES WITH A STALLED BOUNDARY. THE MAIN TIME FOR
THIS SEVERE ACTIVITY WILL BE UNTIL 7 PM. THE MAIN RISK WILL BE FOR
DAMAGING WIND GUSTS AND HAIL UP TO GOLF BALL SIZE.

SEVERE STORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY NIGHT AS A POTENT DISTURBANCE AND STRONG COLD FRONT MOVE
THROUGH THE REGION. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS AND
QUARTER SIZED HAIL OR LARGER. ONE OR TWO TORNADOES CAN NOT BE RULED
OUT FOR THURSDAY NIGHT AS WIND SHEAR INCREASES. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY WHERE STORMS MOVE
REPEATEDLY OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN..FRIDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED FOR THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TODAY AND THURSDAY INTO THURSDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, May 30, 1:39 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             GREENVILLE              33.39N 91.05W
05/30/2012  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL

&&

AWEBER
Special weather statement, May 30, 1:41 PM CDT, 2 hours 14 minutes before
MSZ018-019-025-301920-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
141 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT WED MAY 30 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF
RENOVA TO 4 MILES SOUTH OF INVERNESS AT 141 PM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN BOLIVAR...WESTERN LEFLORE AND SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3381 9035 3331 9032 3331 9034 3328 9036
      3328 9037 3324 9037 3324 9042 3327 9046
      3333 9046 3333 9056 3327 9056 3327 9076
      3379 9078
TIME...MOT...LOC 1841Z 273DEG 22KT 3377 9064 3329 9058

JC
Special weather statement, May 30, 3:00 PM CDT, 55 minutes before
MSZ039-302045-
NOXUBEE MS-
300 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED MAY 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTH OF GHOLSON AT 259 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3300 8861 3300 8860 3293 8861 3293 8875
      3293 8876 3292 8881 3308 8881 3304 8860
TIME...MOT...LOC 1959Z 235DEG 8KT 3299 8871

19
Special weather statement, May 30, 3:33 PM CDT, 22 minutes before
MSZ035-042-302105-
HUMPHREYS MS-YAZOO MS-
333 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT WED MAY 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF YAZOO CITY AT
334 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL YAZOO AND SOUTH CENTRAL HUMPHREYS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3296 9022 3272 9038 3285 9060 3302 9047
TIME...MOT...LOC 2034Z 293DEG 15KT 3291 9043

JC
Special weather statement, May 30, 3:54 PM CDT, 1 minute before
MSZ038-039-046-302155-
WINSTON MS-NOXUBEE MS-KEMPER MS-
354 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT WED MAY 30 2012

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF
MASHULAVILLE TO 10 MILES SOUTHWEST OF PAULETTE AT 353 PM CDT...AND
MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN KEMPER...NOXUBEE AND EASTERN WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3282 8835 3279 8857 3290 8892 3293 8892
      3292 8896 3293 8900 3324 8896 3329 8865
      3329 8856 3302 8833
TIME...MOT...LOC 2053Z 247DEG 5KT 3319 8879 3288 8853

19
Special weather statement, May 30, 3:55 PM CDT, 0 minutes before
MSZ038-039-045-046-302135-
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
355 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED MAY 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF GHOLSON AT 356 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN KEMPER...EXTREME NORTHEASTERN NESHOBA...
SOUTHWESTERN NOXUBEE AND SOUTHEASTERN WINSTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3304 8852 3281 8855 3287 8895 3306 8894
TIME...MOT...LOC 2056Z 277DEG 12KT 3296 8880

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:49 AM CDTSpecial Weather StatementJANBolivar, Washington41 min
May 30, 12:39 PM CDTSpecial Weather StatementJANBolivar31 min
May 30, 12:41 PM CDTSpecial Weather StatementJANWashington29 min
May 30, 12:46 PM CDTSevere Thunderstorm WarningJANBolivar59 min
May 30, 1:04 PM CDTSevere Thunderstorm WarningJANWashington27 min
May 30, 1:34 PM CDTSpecial Weather StatementJANWashington41 min
May 30, 1:41 PM CDTSpecial Weather StatementJANSunflower39 min
May 30, 1:46 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower44 min
May 30, 2:20 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower55 min
May 30, 2:44 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
May 30, 2:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
May 30, 3:00 PM CDTSpecial Weather StatementJANNoxubee45 min
May 30, 3:03 PM CDTFlash Flood WarningJANWashington61 min
May 30, 3:23 PM CDTSevere Thunderstorm WarningJANHolmes37 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington63 min
May 30, 3:33 PM CDTSpecial Weather StatementJANYazoo32 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo51 min
May 30, 3:44 PM CDTFlash Flood WarningJANHolmes2 hr
May 30, 3:48 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery20 min
May 30, 3:52 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo23 min
May 30, 3:54 PM CDTSpecial Weather StatementJANNoxubee61 min
May 30, 3:55 PM CDTSpecial Weather StatementJANKemper40 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston43 min
May 30, 4:23 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Warren2 hr
May 30, 4:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston49 min
May 30, 4:39 PM CDTSevere Thunderstorm WarningJANKemper36 min
May 30, 4:53 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren67 min
May 30, 4:57 PM CDTSevere Thunderstorm WarningJANWarren48 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningJANHinds, Rankin29 min
May 30, 5:22 PM CDTFlash Flood WarningJANHinds, Rankin113 min
May 30, 5:28 PM CDTFlash Flood WarningJANWarren2 hr
May 30, 5:29 PM CDTSpecial Weather StatementJANSimpson31 min
May 30, 5:43 PM CDTSpecial Weather StatementJANLauderdale37 min
May 30, 5:56 PM CDTFlash Flood WarningJANNoxubee, Oktibbeha, Winston2 hr
May 30, 6:04 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds23 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson42 min
May 30, 6:27 PM CDTSpecial Weather StatementJANLauderdale38 min
May 30, 6:47 PM CDTFlash Flood WarningJANLauderdale88 min
May 30, 4:30 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin17 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.